Five months ago, a couple of red rashes that were warm to the touch appeared on the top part of my cheeks that was later diagnosed as severe contact dermatitis. For about six weeks, I put 1% hydrocortisone on my face and an array of moisturizers. My cheeks would improve only to have the rash come right back.
After these six weeks, I saw the dermatologist that diagnosed me. By this time, my cheeks were bright red and burning. I was then given hydrocortisone 2.5% for two weeks and was told to use Vanicream lotion. As I began to use the hydrocortisone, my facial burning intensified, but my redness decreased. I was then switched to Desonide ointment for about five days, but the intense burning only continued. After that, I was given Elidel, Pandel, and even Hylira. These also caused my face to burn almost unbearably. So, I was then given a Celestone injection and Prednisone, which I had to stop after a few days due to side effects.
After all this, I stopped using any of these steroids or lotions. I am washing my face with water and only applying powder makeup on very rare occasions (once or twice a month). I also use wet compresses when my face begins to burn. The burning and feelings of warmth have decreased, but I still deal with these sensations on a daily basis. Furthermore, everything seems to irritate my skin and leads to increased burning and sometimes itching. I know have a pink background to my cheeks that turns red with heat or the simple act of washing my face. Dermatologists have called it sensitive skin syndrome, angry face syndrome, eczema, or possibly rosacea. All I know is that my face is very irritated, sore, and appears dry and flaky in places.
I do have a history of sensitive skin and occasional rashes. Right now, I have a rash on my wrist, breast, and elbow. So, I would say that I probably do have eczema. However, I am starting to think that the burning I am experiencing has to do with 2-3 months worth of steroids on my face.
Could this be causing these daily bouts of burning sensations?
Will my skin ever return to normal?
Is it alright to use cool wet compresses on my cheeks or am I only drying my face out?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.